Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 23, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 26, 2018, 9:47 AM PST for Union County, Oregon. It took effect at Nov 26, 2018, 10:00 AM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2018, 9:47 AM PST (17:47 UTC)
- In effect from
- Nov 26, 2018, 10:00 AM PST
- Expired
- Nov 27, 2018, 3:00 PM PST
- In force
- 29 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 5.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932 WWUS76 KPDT 261747 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 947 AM PST Mon Nov 26 2018 ...VERY WINDY THROUGH TUESDAY... .Very windy conditions are expected across the southern portion of the Grande Ronde Valley through Tuesday afternoon ahead of an approaching cold front. ORZ049-271300- /O.NEW.KPDT.WI.Y.0023.181126T1800Z-181127T2300Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 947 AM PST Mon Nov 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST TUESDAY FOR LADD AND PYLES CANYONS... The National Weather Service in Pendleton has issued a Wind Advisory For Ladd and Pyles Canyons...which is in effect until 3 PM PST Tuesday. * WINDS...South 25 to 40 mph with gusts up to 50 mph in the southern Grande Ronde Valley. * TIMING...Now through Tuesday afternoon * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
127 WWUS76 KPDT 271112 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 312 AM PST Tue Nov 27 2018 ...WINDY IN THE SOUTHERN GRANDE RONDE VALLEY TODAY... .Windy conditions are expected across the southern portion of the Grande Ronde Valley through this afternoon ahead of an approaching cold front. ORZ049-272300- /O.CON.KPDT.WI.Y.0023.000000T0000Z-181127T2300Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 312 AM PST Tue Nov 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts up to 50 mph in the southern Grande Ronde Valley. * TIMING...Now through this afternoon * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
947 WWUS76 KPDT 272240 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 240 PM PST Tue Nov 27 2018 ORZ049-272345- /O.EXP.KPDT.WI.Y.0023.000000T0000Z-181127T2300Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 240 PM PST Tue Nov 27 2018 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON FOR LADD AND PYLES CANYONS... A cold front passing through the area is causing winds to subside. The wind advisory is being allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 26, 9:29 AM PST, 18 minutes earlier.
Area forecast discussion, Nov 26, 9:29 AM PST, 18 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 929 AM PST Mon Nov 26 2018 Updated Aviation Discussion .SHORT TERM...Today and Tonight...A ridge of high pressure will continue over most of the area today but there is a warm front that will be affecting western WA and the Cascades. This will bring some light precipitation to the east slopes of the WA Cascades today mainly in the form of rain. The ridge will begin to move off to the east overnight which will allow a cold front off the coast to begin moving inland. This front will increase precipitation over the western portion of the forecast area late tonight and then spread across the rest of the forecast area on Tuesday. Ahead of the front there will be increasing southerly winds over Oregon. This will lead to some breezy to windy conditions. The Grande Ronde Valley will see the usual windy conditions in the southern portion of the valley today through Tuesday. && .AVIATION...18Z TAFs...FZFG near PDT will break up in 1-2 hours. Stratus near DLS will break up 2-3 hours. Elsewhere BKN-OVC AOA 100 today. Have kept any mention of precipitation out of the terminals through early Tuesday with mostly VIRGA expected this afternoon and evening. Winds remain mostly less than 10KTs through early Tuesday when gradients aloft begin to tighten - this will also result in some LLWS concerns at RDM/BDN by early Tuesday with 35-40KT southwesterly winds around 2000 feet AGL. 76 && .PREV DISCUSSION... /issued 244 AM PST Mon Nov 26 2018/ SHORT TERM...Today through Wednesday night. The next weather system is moving into the Pacific northwest with satellite showing fairly solid cloud cover over the region. The frontal boundary has a strong jet aloft and deep moisture plume. However it will also be slow moving. For today expect most of the precipitation to be over the Washington Cascades with a little over into the east slopes. Based on cold temperatures early this morning could see a few areas of freezing rain. Otherwise a warm southwest flow and high freezing levels will result in mostly a rain event. The frontal boundary will slowly move east across the forecast area overnight into Tuesday with additional rain. Models indicate several weak surface lows moving along the boundary today and Tue. Southeast gradients will produce an extended period of breezy to windy conditions in the Grande Ronde valley. Another weaker system will move across the Pacific northwest Tue night into Wednesday. This will be faster moving and will result in additional light rain. 94 LONG TERM...Thursday through Monday...An unsettled pattern will continue through the extended forecast with the best chances for widespread precipitation on Thursday and Saturday as a couple upper lows swing through the region. Outside of these days precipitation will largely come in the form of diurnal instability showers with increasingly cold air aloft with the best chances confined to the mountains. Thursday's upper low is expected to deepen off the northern California coast Wednesday night moving eastward across the California/Oregon border through the day Thursday. Have discounted the more southerly 00Z EC/12Z EPS trajectory and leaned more toward 00Z GEFS/GFS/Canadian solution with precipitation spreading north across the region through the day Thursday then exiting to the east early Friday morning. Initially snow levels will be 4000 to 4500 feet falling through around 3500 feet Friday morning, but lacking a substantial moisture fetch off the Pacific do not see enough liquid equivalent to meet winter weather advisory criteria for any of our mountain zones. Saturday's northern stream low looks more potent and models do suggest some entrainment of mid-level moisture from the southern stream moving into northern California with QPF totals of 1 to 2 inches in the Cascades (highest in Oregon) and 1/2 to 1 inch in the Blues (highest in the northern Blues) with snow levels around 2500 to 3500 feet. This would suggest some form of winter weather highlights may become necessary for some of our higher elevation forecast zones. Snow levels continue to fall Sunday/Monday as the system exits - likely down to around 1500 ft by Monday morning. Most of the precipitation should be out of the area by this point, but could easily have some snow showers lingering around in the northern Blues/foothills. Peck && .PRELIMINARY POINT TEMPS/POPS... PDT 46 41 47 38 / 0 20 80 40 ALW 46 41 47 39 / 10 20 80 40 PSC 41 37 47 38 / 10 50 80 20 YKM 40 36 45 32 / 20 70 80 20 HRI 41 38 48 39 / 0 40 80 20 ELN 38 35 44 32 / 40 80 80 20 RDM 55 43 51 33 / 10 40 80 40 LGD 44 38 44 37 / 0 20 80 60 GCD 49 39 47 36 / 0 20 80 60 DLS 46 41 51 40 / 10 70 90 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 91/76/76
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.